Thunderstorm Wind, Woodruff
- When
- September 17, 6:28 PM CST
- Where
- Woodruff County, Augusta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -91.367
Large tree limbs downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 17, 6:02 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 702 PM CDT SUN SEP 17 2006 .AVIATION... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL AND EAST ARKANSAS THIS EVENING. WIDESPRAD RAIN WILL BE BEHIND THIS LINE WITH ALL MOVEMENT NORTHEAST AT 25 MPH. SEVERAL DISTURBANCES WILL MOVE THROUGH THE AREA OVERNIGHT CONTINUING THE CHANCES OF SHOWERS AND THUNDERSTORMS. MVFR TO IFR CONDTIONS ARE ANTICIPATED. SOME CEILINGS WILL BE BELOW 1K FT AND VISIBILITIES DOWN TO 1SM. THE RAIN SHOULD END IN CENTRAL SECTIONS EARLY MONDAY MORNING AND BY 18Z MONDAY IN THE SOUTHEAST. && .PREV DISCUSSION.../ISSUED 237 PM CDT SUN SEP 17 2006/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT LATEST SFC DATA INDC THAT THE CDFNT RUNS FM SWRN MO...SWWD INTO ERN OK AND N-CNTRL TX ATTM. THE BNDRY HAS SLOWED SOMEWHAT THE LAST FEW HRS...WITH MOST OF THE ASSOCD CONVECTION CONFINED TO NWRN AR. MEANWHILE...HAVE SEEN SCTD SHRA/TSRA FORM SINCE NOON ACRS SERN AR. EXPECT CONVECTION TO INCRS IN AREAL COVERAGE THRU THIS EVENING AS ANOTHER UPPER IMPULSE LIFTS NEWD FM TX AND ALLOWS THE CDFNT START WORKING EWD ONCE AGAIN. MODELS RMN IN GOOD AGREEMENT WITH OVERALL TIMING OF THE CDFNT ACRS THE FA THRU MON. WENT AHEAD WITH UNQUALIFIED POPS FOR THE FA TNGT ALONG AND AHEAD OF FROPA. COULD STILL SEE A FEW STRONG/SVR STORMS INTO THE EVENING OVR CNTRL AND ERN AR. HOWEVER...THE PRIMARY CONCERN WL CONT TO BE LOCALLY HVY RAINFALL. WOULD NOT BE SURPRISED TO SEE 1 TO 2 INCH AMOUNTS COMMON...WITH SOME AMOUNTS APCHG 3 INCHES OR MORE BY THE END OF THE EVENT. DUE TO DRY GROUND CONDS AND HIGH FF GUIDANCE VALUES...WL NOT ISSUE ANY HEADLINES AND KEEP A MENTION OF LOCALLY HVY RAINFALL TNGT AND INTO MON. CDFNT WL CLEAR THE SERN PART OF THE FA MON AFTN...WITH DRIER AND COOLER AIR MOVG INTO THE STATE. RAIN CHCS WL DCRS FM THE W ON MON AND WENT WITH A DRY FCST MON NGT. HIGH PRES AND DRY AIRMASS WL PREVAIL THRU THE REST OF THE SHORT TERM. LONG TERM...THURSDAY THROUGH SUNDAY MODELS CONT TO ADVERTISE ANOTHER UPPER SYS AFFECTING THE FA THU NGT THRU SAT. TIMING AND STRENGTH OF THIS NEXT FEATURE IS STILL A BIT UNCERTAIN. PLACED CHC POPS ACRS THE AREA STARTING LATE THU NGT THRU FRI NGT...WITH DCRS RAIN CHCS ON SAT AS SYS DEPARTS NEWD. DRIER AND COOLER CONDS RETURN FOR SUN. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN SEP 17 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY. AN ASSOCIATED STRONG UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE NORTHERN PLAINS. THE COLD FRONT IS EXPECTED TO ENTER WESTERN ARKANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT AS IT MOVES INTO ARKANSAS. AT THIS TIME...IT APPEARS THAT A FEW STORMS THAT DEVELOP MAY BECOME SEVERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ARKANSAS TODAY AND TONIGHT. THE SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. IT APPEARS THAT MOST OF THE SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING. ALSO...TROPICAL MOISTURE IS MOVING INTO ARKANSAS. THIS WILL RESULT IN THE POSSIBILITY OF VERY HEAVY RAINS WITH THE SHOWERS AND THUNDERSTORMS THAT MOVE ACROSS THE STATE. MANY AREAS MAY GET AN INCH OR TWO OF RAIN WITH LOCALLY HEAVIER AMOUNTS. WIDESPREAD FLOODING IS NOT EXPECTED DUE TO THE DROUGHT CONDITIONS IN PLACE...BUT BRIEF LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THE BEST CHANCE OF THIS WILL BE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT THE CHANCE OF SEVERE WEATHER AND HEAVY RAIN IS EXPECTED TO DIMINISH BY MONDAY MORNING. ANOTHER STORM SYSTEM WILL APPROACH ARKANSAS BY NEXT WEEKEND. THIS SYSTEM COULD BRING A CHANCE OF SEVERE WEATHER AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MOSTLY IN WESTERN ARKANSAS...AND EARLY TONIGHT ANYWHERE IN THE AREA. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38/29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT SUN SEP 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG CADDO VALLEY 34.19N 93.07W
09/17/2006 CLARK AR EMERGENCY MNGR
ROOF DAMAGE TO HOTELS IN CADDO VALLEY.
&&
57The Little Rock radar (KLZK), 95 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534709.